Jump to content

BP Med/Transfusion Question

Posted

Has 3 years experience.

Hi!

Quick question-

Patient had a low H/H of 8/25 and BP 95/38, HR 120s. Per MD orders, I infused 1 unit PRBCs and took vitals like q2h. BP came up nicely 140s/80s- 150s/85and HR 90s. She may or may not have had to go back to the OR to find out why the H/H dropped (I work nights so MD would assess in the morning). Anyway, I gave 80 mg Micardis which she takes normally at home before I left that morning.

My question is, what this the right thing to do or should I have held it, thinking her BP would come back down if she was indeed having a bleed? I don't know, I am just having some anxiety over hoping I did the right thing. My charge nurse said it was fine, but I'm having new grad jitters :)

Thanks for listening!

FLOATnureCO

Has 3 years experience.

That low BP was about 8 hours before the BP meds.... And stabilized almost immediately. Just to clarify!

icuRNmaggie, BSN, RN

Specializes in MICU, SICU, CICU. Has 24 years experience.

It was safe to give the Micardis to the pt with a BP 150/80 and not actively bleeding.

In the future, if you are second guessing yourself, just give the doctor a call.

icuRNmaggie, BSN, RN

Specializes in MICU, SICU, CICU. Has 24 years experience.

Also, you probably should have checked the am H&H result first just to be certain that the bleeding had stopped .

It was a good question.

MunoRN, RN

Specializes in Critical Care. Has 10 years experience.

In a patient who might be continuing to bleed I'd be more worried about the 150/85 than the 95/38. It varies depending on the type and source of the bleed, but typically you want the BP normal to low normal rather than high.

FLOATnureCO

Has 3 years experience.

Yes, absolutely, I rechecked the h/h and it was maybe 8.1/28 ish so, stable, after the 1 unit of blood.